Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
colopeah

4 Months Tretinoin Gel 0.025%/ Doxycycline Monohydrate 100Mg

Recommended Posts

So I've been on Tretinoin gel 0.025 % and Doxycycline Monohydrate 100mg for 4months and my skin much worse than when I started. My dermatologist also said to watch my face with Neutrogena salicylic acid face wash. During the first two and a half months, my skin always stinged when I applied the retin a. I then started using a normal face wash and my face stopped burning and stopped flaking. I was using a lot of gel on my face actually, more than i suppose to. For the past 2 weeks I've been using the correct amount of gel, a pee-sized amount and then rub all over the face. But my face is so much more worse. It's very red, and I have to much more marks around my cheeks, temples and around my jaw line. Every week or so, I get a bunch of whiteheads around my mustache area and around my nose. And my forehead breaks out a lot to but kinds of returns to normal then breaks out again. My scars/marks are more red and now even more around my face. I really want to stop using retin-a but due to complications, I had to switch dermatologists because of a different insurance, I have an appointment with a doctor next month and still I have to wait so my new doctor can recommend a new dermatologist and who knows when I'm getting that appointment..But I want to stop using retin-a , so do I have to stop using my antibiotics as well? Or can i continue using my antibiotics and switch to a normal acne wash routine? Also If you can tell my exactly what my marks are I'd appreciate it. Any help I would appreciate so much.

post-435175-0-32752600-1415736252.jpg

post-435175-0-83228500-1415736253.jpg

post-435175-0-32673900-1415736255.jpg

post-435175-0-83942300-1415736256.jpg

post-435175-0-35268300-1415736258.jpg

post-435175-0-79520700-1415736259.jpg

post-435175-0-31185000-1415736261.jpg

post-435175-0-13452400-1415736263.jpg

post-435175-0-56058400-1415736264.jpg

post-435175-0-99969000-1415736265.jpg

Link to comment
Share on other sites

I'm approaching 3 months and I'm kind of in the same boat. However, I do notice when my skin isn't irritated my acne looks like its improving. My current strategy is to keep my skin well moisturized especially within minutes of showering or cleansing.

For you I would cut back on using the retin-a to maybe every other day or even every few days until your skin calms down and then slowly work your way back up to using it every night again. And you should be using it at night only, sunlight breaks down its effectiveness. You should also wear sunscreen during the day because retin-a makes your skin more sensitive to the sun, hence the darker red spots. I stopped using tretinoin cold turkey over the summer and it led to the breakout that I'm dealing with right now so I wouldn't recommend it. But if you're finding that its still irritating your face even after cutting back and moisturizing then I would stop using it and switch to your acne wash until you see a dermatologist. I don't know much about antibiotics so i cant help you there but hopefully you find some answers.

Link to comment
Share on other sites

At the 4 month mark you should definitely not be having as much irritation as you are and there should have been some CONSISTENT improvement so its time to change some things around. retinoids are unfortunately not for everyone and i hate how derms love to tout it as the end all and be all. Also, using a medicated wash with a retinoid is probably irritating your skin further so stop. Keep using a pea sized amount at night until you see your derm and if your skin feels really irritated, take a few days off and let it heal.

What's your diet like?

Stress level?

Physical Fitness?

People often times expect to get rid of acne topically but sometimes a few changes internally can help as well

Good Luck

Link to comment
Share on other sites

My diet is not so good I think. Right now I started eating oatmeal for breakfast then a fruit for lunch and sometimes I'd eat dinner or just eat a snack or sandwich at night. Most of my dinners are some kind of meat with beans/rice/ and some vegetables. Sometimes I can just eat one meal a day and be fine, and not a healthy meal. I do eat pizza and I know I shouldn't so I should stop that, and I do drink soda, maybe 2 cups a day and I drink more than 8 cups of water a day.

My stress level is very low. Generally when I look at my face in the morning, I just get a little frustrated but I'm just plain and bored most of my days as I do nothing all day.

I do exercise in the morning and night.

Link to comment
Share on other sites

I think it may help to dab it on the affected areas, then rub it into those areas instead of your whole face, and use even less cream than recommended. My dermatologist prescribed me to the Tretanoin Cream 0.025% a couple of days ago, but he told me that some people have major allergic reactions to it. He said to discontinue use if the initial "your body is just getting used to it" reaction (itchiness and red, inflamed pimples, maybe some peeling) lasted for more than 2-4 applications (the warnings and instructions sheet that came with it also said something similar to this). He said this initial reaction is normal and expected.

I haven't experienced any of these symptoms as of yet, so maybe I'm a special case. I don't know. I have only applied it 2 times, so we'll see.

Link to comment
Share on other sites

There is definitely room for improvement in terms of diet so if you're willing and able, i would suggest you buckle down with that for 2-3 months.

Cut out dairy 100%

no sodas or alcohol , only water.

cut out processed foods so no chips, cookies, etc. In essential rice, sweet potatoes, loads of veggies, meats, fish, fruit.

It sounds boring but its not too bad, especially if you look at some recipes. The paleo diet is very fullfilling, cuts out many allergens and is very tasty.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×